Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 22, 2015, 7:55 PM CDT for Floyd County, Hale County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2015, 7:55 PM CDT (00:55 UTC)
- Expired
- Apr 22, 2015, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 8:08 PM CDT | TORNADO | 4 Sw Lockney, TX | TRUNCATED ELEPHANT TRUNK TORNADO BRIEFLY TOUCHED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 2:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
216
WFUS54 KLUB 230055
TORLUB
TXC153-189-230130-
/O.NEW.KLUB.TO.W.0001.150423T0055Z-150423T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
755 PM CDT WED APR 22 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
EAST CENTRAL HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 830 PM CDT
* AT 754 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER AIKEN...OR 9 MILES EAST OF PLAINVIEW...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LOCKNEY AND AIKEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3414 10163 3424 10157 3411 10122 3392 10148
TIME...MOT...LOC 0054Z 315DEG 18KT 3414 10156
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JORDAN1 follow-up statement
879
WWUS54 KLUB 230111
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT WED APR 22 2015
TXC189-230121-
/O.CAN.KLUB.TO.W.0001.000000T0000Z-150423T0130Z/
HALE TX-
811 PM CDT WED APR 22 2015
...THE TORNADO WARNING FOR EAST CENTRAL HALE COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3409 10125 3392 10148 3409 10157 3410 10156
3414 10149
TIME...MOT...LOC 0111Z 312DEG 22KT 3407 10147
$$
TXC153-230130-
/O.CON.KLUB.TO.W.0001.000000T0000Z-150423T0130Z/
FLOYD TX-
811 PM CDT WED APR 22 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR WEST
CENTRAL FLOYD COUNTY...
AT 811 PM CDT...A CONFIRMED TORNADO WAS LOCATED 4 MILES SOUTH OF
LOCKNEY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LOCKNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3409 10125 3392 10148 3409 10157 3410 10156
3414 10149
TIME...MOT...LOC 0111Z 312DEG 22KT 3407 10147
TORNADO...OBSERVED
HAIL...1.75IN
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:45 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 22, 6:45 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT WED APR 22 2015 .AVIATION... THE MAIN AVIATION CONCERN IN THE SHORT-TERM WILL BE THE POSSIBILITY OF TSRA EARLY IN THE EVENING IN THE VICINITY OF KPVW...THEN AT KCDS THROUGH LATE EVENING. IN ADDITION...AREAS OF LOW STRATUS AND FOG WILL DEVELOP ACROSS THE AREA TONIGHT. CONFIDENCE IS HIGH THAT KCDS WILL SEE A PROLONGED PERIOD OF MVFR TO IFR CONDITIONS...BUT OUR CONFIDENCE IS MUCH LOWER AT KLBB AND KPVW. WE/VE INCLUDED A TEMPO GROUP FOR MVFR CONDITIONS AT KPVW BUT KEPT KLBB VFR FOR NOW. && .PREV DISCUSSION... /ISSUED 231 PM CDT WED APR 22 2015/ SHORT TERM... T-STORM ACTIVITY...LIKELY INCLUDING ONE OR TWO SUPERCELLS...SHOULD GRADUALLY CONGEAL AND GROW UPSCALE EARLY THIS EVENING ACROSS THE ROLLING PLAINS AND MOVE THEN EAST OF THE FORECAST AREA BY 10 PM OR SO. WE COULD SEE SOME ADDITIONAL SHOWER AND THUNDERSTORM DEVELOP TONIGHT ALONG THE FRONT/OUTFLOW BOUNDARY...MAINLY ACROSS THE FAR SRN TX PANHANDLE INTO THE NRN ROLLING PLAINS...BUT THE SEVERE THREAT WITH THIS ACTIVITY SHOULD BE LOW. WITH THE UPPER-LEVEL TROUGH STILL TO THE WEST...THE DRYLINE/OUTFLOW WILL RETREAT BACK WEST SOME OVERNIGHT...BUT MAY STALL OUT ACROSS THE WESTERN SOUTH PLAINS AS THE NEXT SPEEDMAX APPROACHES. AREAS OF FOG AND LOW STRATUS ARE AGAIN EXPECTED OVERNIGHT INTO THURSDAY MORNING. ON THURSDAY...A SHORTWAVE ROUNDING THE UPPER TROUGH SHOULD EMERGE OVER WEST TEXAS PRETTY EARLY IN THE DAY...AND THIS WILL HELP THE DRYLINE SURGE EAST INTO THE ROLLING PLAINS. HOWEVER...THE DEEP MOIST AIRMASS BEHIND THE FRONT/OUTFLOW BOUNDARY MAY NOT BUDGE MUCH ACROSS THE EASTERN ROLLING PLAINS AND FAR SE TX PANHANDLE. T-STORM DEVELOPMENT WILL POSSIBLE IN THIS AREA TOMORROW AFTERNOON. AT THIS TIME...IT APPEARS THAT DEVELOPMENT ALONG THESE BOUNDARIES MAY BE LIMITED DUE TO SUBSIDENCE BEHIND THE DEPARTING WAVE...BUT ISOLATED STORMS WILL BE POSSIBLE. IF ANY STORMS DEVELOP THEY/LL BE CAPABLE OF SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WIND GUSTS. BACK TO THE WEST...THE DRY SOUTHWEST BREEZES SHOULD HELP BOOST TEMPS INTO THE LOWER 80S. LONG TERM... CHANGES TO THE EXTENDED FORECAST WERE FEW AND LARGELY COSMETIC FOR THE SAKE OF THE IMPENDING SEVERE EVENT. OF GREATEST NOTE...WINDS FOR FRIDAY AFTERNOON WERE RAMPED UP NOW THAT MORE DETERMINISTIC MODELS ARE ON TRACK WITH SURFACE WINDS OF 25-30 MPH. LACK OF CLOUDS UNDER DEEP DRY SLOTTING SPELLS A GOOD RECIPE FOR TALL MIXING HEIGHTS...SO A WINDY AND SOMEWHAT DUSTY FRIDAY AFTERNOON LOOKS IN ORDER. OTHERWISE...THE LARGER PICTURE WILL FEATURE SLIGHT CHANCES FOR NOCTURNAL STORMS OFF THE CAPROCK THURSDAY NIGHT AS A RIBBON OF DEEPER MID-LEVEL MOISTURE ARRIVES FROM THE SOUTHWEST. FEEL THE DRYLINE WILL END UP FARTHER WEST THAN MODELS INDICATE THU NIGHT GIVEN AN UPSTREAM TROUGH...SO POPS WERE WERE TUGGED WEST A BIT FROM EARLIER. AFTER DRY SLOTTING FRIDAY...TRANSIENT RIDGING BEGINS THE WEEKEND UNTIL A VIGOROUS UPPER CYCLONE MATERIALIZES IN THE FOUR CORNERS ON SUNDAY. 12Z GFS AND ECM ARE SURPRISINGLY SIMILAR WITH THE TRACK OF THIS LOW ACROSS THE CWA ON MONDAY WHICH WOULD KEEP DRY SLOTTING IN OUR SOUTH WITH A TROWAL AND DEFORMATION SHIELD PRECIP ACROSS THE NORTH. DID EXTEND POPS IN DURATION FROM SUN NIGHT THRU MON OVER OUR NORTHERN COUNTIES IN LIGHT OF THIS COMMON THEME...BUT A SIMPLE 100 MILE NORTHWARD JOG OF THE CYCLONE WOULD OPEN THE DOOR TO ANOTHER WINDY AND DUSTY DAY SIMILAR TO FRIDAY. MAX TEMPS WERE LOWERED SEVERAL DEGREES ON MONDAY AND TUESDAY AS A STRONGER PUSH OF CANADIAN AIR APPEARS LIKELY DOWNSTREAM OF A STOUT LONGWAVE RIDGE ACROSS THE WESTERN CONUS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 80 50 79 / 20 10 10 0 TULIA 50 79 53 81 / 40 10 10 0 PLAINVIEW 51 80 54 81 / 50 10 10 0 LEVELLAND 50 81 55 81 / 10 0 10 0 LUBBOCK 52 82 58 83 / 30 10 10 0 DENVER CITY 49 82 56 80 / 0 0 10 0 BROWNFIELD 51 83 58 82 / 10 0 10 0 CHILDRESS 55 75 59 86 / 50 20 20 0 SPUR 56 82 61 84 / 40 10 20 0 ASPERMONT 60 84 64 87 / 30 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Apr 22, 11:43 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT WED APR 22 2015 TXZ021>044-231645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...ACROSS THE FAR SOUTHERN TEXAS PANHANDLE...NORTHERN AND EASTERN SOUTH PLAINS...AND THE ROLLING PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO 2.50 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. FURTHERMORE...STORMS LOCATED NEAR AND TO THE NORTH AND EAST OF HIGHWAYS 385 AND 70 WILL POSE A RISK FOR ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ROLLING PLAINS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Local storm report, Apr 22, 6:56 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
656 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG HAPPY 34.74N 101.86W
04/22/2015 SWISHER TX FIRE DEPT/RESCUE
POWER LINES DOWN IN TOWN
&&
EVENT NUMBER LUB1500107
CALDRICHLocal storm report, Apr 22, 6:58 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL HAPPY 34.74N 101.86W
04/22/2015 E1.75 INCH SWISHER TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1500108
CALDRICHLocal storm report, Apr 22, 7:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
703 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 4 E HALFWAY 34.19N 101.88W
04/22/2015 E0.88 INCH HALE TX PUBLIC
HAIL HAD JUST BEGUN.
&&
EVENT NUMBER LUB1500109
SCOBBLocal storm report, Apr 22, 7:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
711 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 4 NNW TULIA 34.59N 101.80W
04/22/2015 E1.00 INCH SWISHER TX AMATEUR RADIO
AT MILE MARKER 82 ON I27
&&
EVENT NUMBER LUB1500110
CALDRICHLocal storm report, Apr 22, 7:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL PLAINVIEW 34.19N 101.72W
04/22/2015 E1.75 INCH HALE TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1500111
CALDRICHLocal storm report, Apr 22, 7:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
754 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 6 S QUITAQUE 34.28N 101.06W
04/22/2015 E2.00 INCH FLOYD TX FIRE DEPT/RESCUE
WINDSHIELD GONE
&&
EVENT NUMBER LUB1500112
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:05 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 40 min |
| Apr 22, 7:06 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Swisher | 39 min |
| Apr 22, 7:42 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 48 min |
| Apr 22, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 44 min |
| Apr 22, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 50 min |
| Apr 22, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 30 min |
| Apr 22, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 30 min |
| Apr 22, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 51 min |
| Apr 22, 9:51 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King, Stonewall | 39 min |
| Apr 22, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 46 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.